Alert archive / California / Wind Advisories in 2011

Wind Advisory 25, NWS Hanford, CA

April 25, 2011

NWS Hanford, CA issued this wind advisory at Apr 25, 2011, 5:12 AM PDT. It took effect at Apr 25, 2011, 12:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 5:12 AM PDT (12:12 UTC)
In effect from
Apr 25, 2011, 12:00 PM PDT
Expired
Apr 26, 2011, 9:00 AM PDT
In force
21 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WWUS76 KHNX 251212
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
512 AM PDT MON APR 25 2011

...STRONG AND GUSTY WESTERLY WINDS TO REDEVELOP THROUGH AND BELOW
THE MOUNTAIN PASSES OF KERN COUNTY TODAY...

CAZ095-098-099-252200-
/O.EXP.KHNX.WI.Y.0024.000000T0000Z-110425T1200Z/
/O.NEW.KHNX.WI.Y.0025.110425T1900Z-110426T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
512 AM PDT MON APR 25 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM PDT TUESDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM PDT TUESDAY
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. THE PREVIOUS WIND
ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND
DESERTS.

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 
  MPH.

* TIMING: DIMINISHING WINDS THIS MORNING WILL INCREASE AGAIN THIS
  AFTERNOON AND CONTINUE INTO EARLY TUESDAY MORNING. THE STRONGEST
  WINDS  ARE EXPECTED THROUGH THROUGH AND BELOW WIND FAVORED
  PASSES AND CANYONS.
 
* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...INYOKERN...RIDGECREST...TEHACHAPI...LAKE ISABELLA...
  KERNVILLE.

* IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW AREAS
  OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH COULD
  RESTRICT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&


$$

JEB

WEATHER.GOV/HANFORD
4 follow-up statements
103 
WWUS76 KHNX 252137
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
237 PM PDT MON APR 25 2011


CAZ095-098-099-260430-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-110426T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
237 PM PDT MON APR 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55
  MPH...STRONGEST THROUGH AND BELOW WIND FAVORED PASSES AND
  CANYONS. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THROUGH EARLY THIS
  EVENING THEN SLOWLY DECREASE AFTER MIDNIGHT.

* LOCATIONS INCLUDE: ROSAMOND...MAJAVE...EDWARDS AFB...CALIFORNIA
  CITY...INYOKERN...RIDGECREST...TEHACHAPI...LAKE ISABELLA...
  KERNVILLE.

* IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW 
  AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH 
  COULD RESTRICT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
274 
WWUS76 KHNX 260419
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
919 PM PDT MON APR 25 2011

CAZ095-098-099-260900-
/O.CON.KHNX.WI.Y.0025.000000T0000Z-110426T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
919 PM PDT MON APR 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH... 
  STRONGEST THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. 

* TIMING: STRONG WINDS WILL CONTINUE TO AFFECT THE AREA TONIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...RANDSBURG. 

* IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW 
  AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH 
  COULD RESTRICT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV

WEATHER.GOV/HANFORD
434 
WWUS76 KHNX 260850
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
150 AM PDT TUE APR 26 2011

CAZ095-098-099-261600-
/O.EXT.KHNX.WI.Y.0025.000000T0000Z-110426T1600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
150 AM PDT TUE APR 26 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS CONTINUE TO GUST
TO 45 TO 55 MPH ACROSS PARTS OF THE KERN COUNTY MOUNTAINS AND
DESERTS. THE WINDS ARE EXPECTED TO DIMINISH BY MID MORNING.

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH...
  WITH THE STRONGEST GUSTS THROUGH AND BELOW WIND FAVORED PASSES
  AND CANYONS.

* TIMING: STRONG WINDS WILL CONTINUE TO AFFECT THE AREA THROUGH
  MID MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA.

* IMPACTS: THE WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRAILERS. THERE MAY BE A FEW 
  AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERTS WHICH 
  COULD RESTRICT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
431 
WWUS76 KHNX 261603
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
903 AM PDT TUE APR 26 2011


CAZ095-098-099-261715-
/O.EXP.KHNX.WI.Y.0025.000000T0000Z-110426T1600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
903 AM PDT TUE APR 26 2011

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD WILL ALLOW THE WIND
ADVISORY TO EXPIRE AT 9 AM PDT THIS MORNING FOR THE KERN COUNTY
MOUNTAINS AND DESERTS.

WHILE GUSTY WINDS WILL CONTINUE THIS MORNING...WINDS SPEED HAVE
FALLEN BELOW WIND ADVISORY CRITERIA. THEREFORE THE NATIONAL
WEATHER SERVICE IN HANFORD WILL ALLOW THE WIND ADVISORY TO EXPIRE
AT 9 AM PDT.

$$

MOLINA

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 4:59 AM PDT, 13 minutes earlier.

Area forecast discussion, Apr 25, 4:59 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
459 AM PDT MON APR 25 2011

.SYNOPSIS...
A COUPLE OF WEAK UPPER-LEVEL SHORT-WAVE TROUGHS WILL MOVE EASTWARD
ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH TONIGHT...
BRINGING A SLIGHT CHANCE OF SHOWERS TO MAINLY THE HIGHER ELEVATIONS
OF THE SOUTHERN SIERRA NEVADA THROUGH MONDAY NIGHT...AND ALSO TO THE
TEHACHAPI MOUNTAINS MONDAY NIGHT IN A STRONG NORTHWEST FLOW.
OTHERWISE...DRY WEATHER WILL PREVAIL THROUGH THE WEEK. TEMPERATURES
WILL AVERAGE SLIGHTLY BELOW NORMAL THROUGH WEDNESDAY. AFTERNOON
TEMPERATURES WILL WARM TO ABOVE NORMAL BEGINNING THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE PACIFIC.

&&

.DISCUSSION...
ONSHORE SURFACE PRESSURE GRADIENTS AND GUSTY WINDS ARE SLACKENING
THIS MORNING AS THE LATEST SHORTWAVE IMPULSE PULLS AWAY FROM THE
REGION AND THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND
DESERT AREAS IS BEING ALLOWED TO EXPIRE. ANOTHER SHOT OF ENERGY
IS FOLLOWING CLOSE BEHIND THE EXITING SHORTWAVE AND IS PRODUCING
SOME SHOWERS NORTH OF MERCED AND MARIPOSA COUNTIES. THIS WILL CLIP
THE NORTHERN PORTION OF THE FORECAST AREA WITH SOME PRECIPITATION
CHANCES TODAY...MAINLY THE SIERRA ZONES NORTH OF KINGS CANYON.
GRADIENTS WILL ALSO TIGHTEN UP AGAIN AND WINDS WILL
INCREASE...PROMPTING ANOTHER WIND ADVISORY FOR THE KERN COUNTY
MOUNTAIN AND DESERT AREAS THIS AFTERNOON AND EVENING.
TEMPERATURES WILL TOP OUT A BIT BELOW CLIMO ONCE MORE AS THE
SYSTEM BLOWS THROUGH TODAY.

TUESDAY INTO THURSDAY WILL BRING DRY AND WARMING CONDITIONS AS HIGH
PRESSURE PUSHES IN FROM THE EAST PACIFIC...WITH HIGHS TOPPING OUT
A FEW DEGREES ABOVE SEASONAL AVERAGES BY WEDNESDAY AND THURSDAY.
ANOTHER TROUGH IS THEN PROGGED TO MOVE INLAND FOR THE END OF THE
WEEK BRINGING SOME MORE GUSTY WINDS AND BRIEFLY LOWERING
TEMPERATURES...BUT NO ASSOCIATED PRECIPITATION IS EXPECTED. MORE
SIGNIFICANT WARMING IS THEN ON TAP BY THE END OF NEXT WEEKEND AS A
STRONGER RIDGE BUILDS IN.

 &&

.AVIATION...
OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS...INCLUDING
THE FOOTHILLS...POSSIBLE AREAS OF MVFR...WITH LOCAL MTN OBSCURING
IFR...DUE TO CLOUDS AND A SLIGHT CHANCE OF PRECIP THROUGH 12Z
TUESDAY. OVER THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERTS...
MAINLY VFR CONDITIONS THROUGH 12Z TUESDAY. STRONG SFC WINDS
ACROSS THE KERN COUNTY MTNS AND DESERTS WITH GUSTS UP TO 45 KTS
POSSIBLE THROUGH 06Z TUESDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING CAZ095-098-099.

WIND ADVISORY FROM NOON TODAY TO 2 AM PDT TUESDAY CAZ095-098-099.

&&

PUBLIC...JEB
AVN/FW...MOLINA
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 24, 12:15 PM PDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1215 PM PDT SUN APR 24 2011

CAZ095-098-099-251200-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1215 PM PDT SUN APR 24 2011

...GUSTY WINDS IN THE KERN COUNTY MOUNTAINS AND DESERTS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY MORNING FOR
THE KERN COUNTY MOUNTAINS AND DESERTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WESTERLY WINDS WILL OCCUR ACROSS THE KERN COUNTY MOUNTAINS
AND DESERTS MONDAY AFTERNOON AND MONDAY NIGHT WITH LOCAL GUSTS TO
AROUND 55 MPH...MAINLY THROUGH AND BELOW THE PASSES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

SANGER

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.